Patient Comments: Edema - Causes

What caused your case of edema?

Published: March 01

The cause is yet unknown, recent blood work ruled out heart related issues. My concern is that it is related to kidney's, as I have had left side flank pain and the peripheral edema on three different occasions over the last year. A course of lasix relieved the edema and SOB last year. Waiting for answers, now blistering and leaking sero/sang fluid.

Was this comment helpful?Yes
Comment from: 75 or over Male (Patient) Published: February 25

My edema started when I cracked a bone in my left ankle (driving a golf cart with my left foot hanging out, hit a root along the cart trail); now, 5 months later, my left foot, ankle and calf are swollen up to my knee; my right foot and ankle are also swollen but not nearly as much as the left. I used to get a little swelling of my ankles from time to time, but walking seemed to get rid of it. My doctor has me trying different BP meds to see if one may work better than the lisinopril I have been taking for years. We shall see.

Was this comment helpful?Yes
Comment from: 35-44 Female (Patient) Published: January 27

I also have excessive pitting edema feet to knees. They claim it's my thyroid doing this but I know better since my thyroid was fine when it first started. Lowering my salt intake helps. Then I can fit into shoes.

Was this comment helpful?Yes
Comment from: Thomas, 45-54 Male (Patient) Published: January 04

I have had pitting edema in both my legs from the feet almost up to the knees. Also have swelling in the arms and facial area. I have had every test done imaginable and nothing shows up. They say everything is fine but I know for a fact there is something wrong. You don't retain fluid for no apparent reason. I have suggested having a biopsy done to my doctor and all they say it's a waste of time and resources. I have been on Lasix and Slow K for over 5 years and nothing seems to help. I go to bed at night and can weigh approximately 240 and wake up and I'll be 9 or 10 pounds heavier. Nothing seems to help diets with no salt don't help either. So I am at my wits end making 20 trips to the toilet every day.

Was this comment helpful?Yes
Comment from: ved, 35-44 Male (Patient) Published: February 15

I am male age 40 years. I have had problems with micturition in urine for the last 12 years now, but after going through a lot of investigation/diagnosis they could not diagnose any particular disease. My problem continued with burning in urine, frequent urination, fatigue, insomnia, loss of appetite, headache, nausea, etc. The doctor used so many antibiotics to treat it, but the problem stayed the same. Now, the last six months, I am feeling pitting edema in my feet, hands, and around my eyes.

Was this comment helpful?Yes
Comment from: ChrisB, 55-64 Female (Patient) Published: September 19

I had an immune reaction to injections of SynVisq into my knee joints. I had fever and severe pain in the joints as well as a flare up of a rare disease I have (Stiff Person's Syndrome), which causes severe, chronic muscle cramping of the lower extremities, including the lower back.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Edema - Effective Treatments Question: What kinds of treatments have been effective for edema?
Edema - Signs and Symptoms Question: In addition to swelling, what were your signs and symptoms associated with edema?
Edema - Salt Intake Question: If you've had edema, in what ways do you adjust your salt intake?
Edema - Diuretics Question: Do you take diuretics to control edema? Please discuss your experience.
Edema - Edema Experience Question: Please describe your experience with edema.

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.